Toggle Main Menu Toggle Search

Open Access padlockePrints

Objective Bayesian modeling of insurance risks with the Skewed Student-t distribution.

Lookup NU author(s): Dr Cristiano VillaORCiD


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Insurance risks data typically exhibit skewed behaviour. In this paper, we propose a Bayesian approach to capture the main features of these data sets. This work extends a methodology recently introduced in the literature by considering an extra parameter that captures the skewness of the data. In particular, a skewed Studentā€t distribution is considered. Two data sets are analysed: the Danish fire losses and the US indemnity loss. The analysis is carried with an objective Bayesian approach. For the discrete parameter representing the number of the degrees of freedom, we adopt a novel prior recently appeared in the literature.

Publication metadata

Author(s): Leisen F, Marin J, Villa C

Publication type: Article

Publication status: Published

Journal: Applied Stochastic Models in Business and Industry

Year: 2017

Volume: 33

Issue: 2

Pages: 136-151

Print publication date: 01/03/2017

Online publication date: 10/04/2017

Acceptance date: 08/12/2016

ISSN (print): 1524-1904

ISSN (electronic): 1526-4025

Publisher: John Wiley & Sons Ltd.


DOI: 10.1002/asmb.2227


Altmetrics provided by Altmetric